Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 24, 2012, 3:25 PM MDT for Clark County, Fremont County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2012, 3:25 PM MDT (21:25 UTC)
- Expired
- Apr 24, 2012, 4:14 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WUUS55 KPIH 242125 SVRPIH IDC033-043-242215- /O.NEW.KPIH.SV.W.0001.120424T2125Z-120424T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT TUE APR 24 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN EASTERN IDAHO... THIS INCLUDES THE CITY OF DUBOIS... WEST CENTRAL FREMONT COUNTY IN EASTERN IDAHO... * UNTIL 415 PM MDT * AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUBOIS...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... IDMON... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4453 11199 4424 11176 4412 11226 4436 11238 TIME...MOT...LOC 2124Z 244DEG 22KT 4422 11222 $$ RS
2 follow-up statements
818 WWUS55 KPIH 242148 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 348 PM MDT TUE APR 24 2012 IDC033-043-242215- /O.CON.KPIH.SV.W.0001.000000T0000Z-120424T2215Z/ CLARK ID-FREMONT ID- 348 PM MDT TUE APR 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR WEST CENTRAL FREMONT AND EASTERN CLARK COUNTIES... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF SPENCER...OR 10 MILES NORTHEAST OF DUBOIS...MOVING NORTHEAST AT 25 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... IDMON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4453 11199 4424 11176 4412 11226 4436 11238 TIME...MOT...LOC 2147Z 244DEG 22KT 4428 11204 $$ RS
516 WWUS55 KPIH 242214 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 414 PM MDT TUE APR 24 2012 IDC033-043-242222- /O.CAN.KPIH.SV.W.0001.000000T0000Z-120424T2215Z/ CLARK ID-FREMONT ID- 414 PM MDT TUE APR 24 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FREMONT AND EASTERN CLARK COUNTIES IS CANCELLED... AT 412 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4453 11199 4424 11176 4412 11226 4436 11238 TIME...MOT...LOC 2212Z 244DEG 22KT 4435 11185 $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:01 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 24, 2:01 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT TUE APR 24 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY. SOME THUNDERSTORMS HAVE DEVELOPED IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS THIS AFTERNOON FORMING IN LINES. NOTHING SEVERE REPORTED AS OF 2 PM BUT EXPECT GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. UPPER RIDGE HAS MOVED EAST AND A STEADY SOUTHWEST FLOW ALOFT CONTINUES TO KEEP VERY WARM AIR OVER SOUTHEAST IDAHO AS WELL AS CONTINUING TO PUMP MOISTURE NORTHWARD. KEPT ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH 11 PM THEN JUST HAVE SHOWERS AFTER THAT POINT. EXPECT SAME TREND WEDNESDAY AS REMAIN IN WARM UNSTABLE AIR MASS WITH CONTINUE SHOWER AND THUNDERSTORM ACTIVITY. EXPECT MORE SUSTAINED PRECIPITATION WEDNESDAY NIGHT THROUGH THURSDAY AS STRONG COLD FRONT MOVES THROUGH EARLY THURSDAY WITH PRECIPITATION BEHIND THE FRONT. SNOW LEVELS BEGIN TO DROP RAPIDLY THURSDAY NIGHT DOWN TO NEAR THE 5 THOUSAND FOOT LEVEL BY FRIDAY MORNING. SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS IN THE MOUNTAINS THURSDAY AFTERNOON THROUGH FRIDAY IN THE 1 TO 6 INCH RANGE. HIGH TEMPERATURES WILL CONTINUE TO FALL THROUGH THE PERIOD AFTER THE 70S AND 80S THE LAST COUPLE DAYS BY FRIDAY HIGHS WILL BE IN THE 30S IN THE MOUNTAINS TO NEAR 50 IN THE SNAKE RIVER PLAIN. EXPECT BREEZY CONDITIONS BEHIND THE FRONT THURSDAY AND FRIDAY AS WELL. GK .LONG TERM...FRI NIGHT THROUGH NEXT TUE NIGHT. LARGE DIFFERENCES FROM MODEL RUN TO MODEL RUN ARE EVIDENT...MAKING THIS PERIOD A LOW CONFIDENCE FORECAST. THE 500MB LONG WAVE PATTERN INDICATES A SIGNIFICANT RIDGE OVER THE NORTHERN GREAT BASIN THAT TRANSITION BY THE MON TO NEARLY ZONAL FLOW. THE FACT THAT THE 24/00Z GUIDANCE BROUGHT IN A SHORTWAVE THAT COMPLETELY OBLITERATED THE HIGH AND LINGERED AN ACTUAL CLOSED LOW OVER THE GREAT BASIN HAS BECOME A DRY NORTHWESTERLY FLOW ON THE 24/12Z GUIDANCE. HAVE PUSHED WEEKEND FORECAST CLOSER TO CLIMATOLOGY. THE ZONAL FLOW FOR THE END OF THE PERIOD MEANS THAT WEATHER WILL BE DRIVEN BY SHORTWAVE TIMING...THUS THE SECOND HALF OF THE TIME WILL ALSO BE SHOWING LARGE RUN-TO-RUN CHANGES. OVERALL...THERE DOES NOT APPEAR TO BE ANY MAJOR STORM AT LEAST DURING ANY POINT IN THIS MEDIUM RANGE FORECAST. DID NOT MAKE ANY CHANGES TO THE SECOND HALF EXCEPT FOR COORDINATION ISSUES. MESSICK && .AVIATION...UNSTABLE ATMOSPHERE WITH EVEN THE GFS INDICATING WIDESPREAD CAPE OVER 300 J/KG AND NEGATIVE LIFTED INDICES FOR THE BOUNDARY LAYER WELL BELOW MINUS 1 MEANS THAT -TSRA ARE STRONG POSSIBILITY. SPC HAS ALSO ISSUED A MESOSCALE DISCUSSION ABOUT THE HELICITY AND THE ENHANCED INSTABILITY DUE TO THE EXTREMELY DRY SURFACE LAYER. STRONGEST PROBABILITY WAS KIDA SO PUT IN TEMPORARY CONDITION OF -TSRA. AT THIS TIME A BAND OF -SHRA DEVELOPED INTO A LINE OF -TSRA AND PASSED JUST TO THE NORTH OF THIS AIRDROME. MORE -SHRA/-TSRA ARE DEVELOPING IN NORTHERN NEVADA WITH STEERING FLOW INTO THE MAGIC VALLEY AND SNAKE RIVER PLAIN AND MAY HAVE TO DO THE SAME WITH KBYI. -TSRA SHOULD WRAP UP PRIOR TO 25/03Z WITH SOME VIRGA OR -SHRA POSSIBLE UNTIL 25/06Z-25/09Z. MESSICK && .HYDROLOGY... THE HENRYS FORK AT REXBURG AND SAINT ANTHONY IS STILL FORECAST TO REACH FLOOD STAGE LATE IN THE DAY ON THURSDAY. FLOOD WATCHES AND OR WARNINGS MAY NEED TO BE ISSUED BEGINNING WEDNESDAY FOR THOSE FORECAST POINTS. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 3:14 AM MDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MDT TUE APR 24 2012 IDZ017>025-031-032-250915- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 314 AM MDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. THE MAIN THREATS WILL BE BRIEF RAINFALL...GUSTY WINDS IN EXCESS OF 40 MPH AND BLOWING DUST. THE THREAT OF SEVERE THUNDERSTORMS IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS CONTINUE WEDNESDAY WITH A THREAT OF BRIEF DOWNPOURS...GUSTY WINDS AND SMALL HAIL. A GOOD CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS ARRIVES WEDNESDAY NIGHT AND CONTINUES THROUGH FRIDAY. SNOW LEVELS BY FRIDAY AFTERNOON WILL DROP TO AROUND 5000-5500 FEET AS TEMPERATURES WILL 25-35 DEGREES COOLER THAN WHAT WAS EXPERIENCED EARLIER IN THE WEEK. LINGERING SHOWERS WILL REMAIN PLACE THROUGH MONDAY. RECORD BREAKING HEAT FOLLOWED UP BY MODERATE PRECIPITATION IN SOME SPOTS WILL CONTRIBUTE TO RISING WATER LEVELS ACROSS PORTIONS OF EASTERN IDAHO. THE HENRY'S FORK AT REXBURG AND ST. ANTHONY ARE FORECAST TO GO INTO FLOOD BY THURSDAY AND FRIDAY...RESPECTIVELY. THE BIG WOOD RIVER IN HAILEY COULD REACH BANKFULL BY THE END OF THE WEEK AS WELL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Apr 24, 12:28 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1228 PM MDT TUE APR 24 2012 IDZ018-031-032-241915- BUTTE ID-BLAINE ID-CUSTER ID- 1228 PM MDT TUE APR 24 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BLAINE COUNTY IN CENTRAL IDAHO NORTHWESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 115 PM MDT AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST OF DICKEY TO 13 MILES EAST OF SUN VALLEY..AND MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MACKAY... GROUSE... LAT...LON 4415 11327 4349 11363 4364 11418 4430 11383 TIME...MOT...LOC 1828Z 291DEG 17KT 4440 11345 4369 11402 GK
Special weather statement, Apr 24, 1:40 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT TUE APR 24 2012
IDZ019-020-032-242045-
CLARK ID-JEFFERSON ID-BUTTE ID-FREMONT ID-CUSTER ID-
140 PM MDT TUE APR 24 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
NORTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
CLARK COUNTY IN EASTERN IDAHO
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 245 PM MDT
AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST
OF MONIDA TO 7 MILES WEST OF DARLINGTON..AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON...
HUMPHREY...
HOWE... KILGORE AND DUBOIS...
LAT...LON 4365 11295 4377 11372 4381 11370 4424 11296
4424 11283 4432 11282 4449 11254 4446 11239
4453 11236 4457 11229 4453 11210 4457 11187
4452 11182 4456 11166 4467 11149 4472 11149
4473 11139
TIME...MOT...LOC 1940Z 289DEG 15KT 4472 11195 4380 11353
GKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:20 PM MDT | Special Weather Statement | PIH | Jefferson | 40 min |
| Apr 24, 12:28 PM MDT | Special Weather Statement | PIH | Butte | 47 min |
| Apr 24, 1:40 PM MDT | Special Weather Statement | PIH | Clark | 65 min |
| Apr 24, 4:28 PM MDT | Special Weather Statement | PIH | Power | 47 min |
| Apr 24, 4:31 PM MDT | Special Weather Statement | PIH | Bannock | 44 min |
| Apr 24, 4:50 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Apr 24, 5:30 PM MDT | Special Weather Statement | PIH | Oneida | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.